Alert archive / Kentucky / Flash Flood Warnings in 2025
Flash Flood Warning 9, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Feb 15, 2025, 1:42 PM EST for 15 counties in Kentucky. It was in force for 6 hr. 24 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 15, 2025, 1:42 PM EST (18:42 UTC)
- Expired
- Feb 15, 2025, 7:45 PM EST
- In force
- 6 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Breathitt County, KY, Estill County, KY, Floyd County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Lee County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Rockcastle County, KY, Wolfe County, KY
The radar
The Jackson,KY radar (KJKL), 14 km from the middle of the area, began a volume at 18:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 15, 2:00 PM EST | FLOOD | Jackson, KY | Parts of Quicksand Road were flooded. |
| Feb 15, 2:15 PM EST | FLOOD | Buckhorn, KY | Water was flowing past the school in Buckhorn. |
| Feb 15, 2:22 PM EST | FLASH FLOOD | Galveston, KY | Video posted on social media of Branhams Creek flooding onto KY Highway 3379 near Galveston. Location estimated via social media report. Creek runs beside the road for many miles. |
| Feb 15, 3:44 PM EST | FLASH FLOOD | 1 E Vest, KY | KYTC photographs of downed trees and washed out lane along KY-1087 between MP 4 and 5. |
| Feb 15, 3:44 PM EST | FLASH FLOOD | Mcdowell, KY | Left Beaver Creek is out of its banks near McDowell First Baptist Church and flooding side streets. |
| Feb 15, 3:45 PM EST | FLASH FLOOD | 2 Ne Virgie, KY | KY Highway 1469/Penny Rd is impassable due to high water near US Highway 23. Report via KY Transportation Cabinet District 12 Facebook page. Additional social media posts as well. |
| Feb 15, 4:27 PM EST | FLOOD | Wayland, KY | The intersection of Highway 1086 and Highway 7 in Wayland was flooded. |
| Feb 15, 4:27 PM EST | FLASH FLOOD | Wayland, KY | Photo of water from Steele Creek over KY-1086. The road is impassable. |
| Feb 15, 4:50 PM EST | FLASH FLOOD | Ashcamp, KY | NWS Charleston WV relayed a public report they received about Elkhorn Creek overflowing its banks and covering Hwy 197 between Ashcamp and Big Branch. The road is impassable due to water. |
| Feb 15, 5:33 PM EST | FLOOD | 0.6 Sw Harold, KY | State Route 979 a little over half a mile southwest of Harold had water flowing across it but was passable. |
| Feb 15, 5:33 PM EST | FLOOD | 0.8 N Betty, KY | State Route 550 was flooded and closed at mile point 25.8 not quite a mile north of Betty. |
| Feb 15, 5:33 PM EST | FLOOD | 0.8 Sw Harold, KY | State Route 979 was flooded and closed at mile point 18.2 at Mellow Brook, eight tenths of a mile southwest of Harold. |
| Feb 15, 5:33 PM EST | FLOOD | 0.9 N Kite, KY | State Route 7 was partially blocked by a mudslide at mile point 6.4 near the old Mi-dee Mart. |
| Feb 15, 5:33 PM EST | FLOOD | 1.4 Sse Grethel, KY | State Route 3379 was flooded and closed at Lee Akers Drive not quite a mile and a half south southeast of Grethel. |
| Feb 15, 5:33 PM EST | FLOOD | 1 N Kite, KY | State Route 7 was flooded and closed at mile points 6.5 and 6.6 a mile north of Kite. |
| Feb 15, 5:33 PM EST | FLOOD | 1 Sw Grethel, KY | State Route 979 was flooded and closed at mile point 12.9 near a Dollar General Store. |
| Feb 15, 5:33 PM EST | FLOOD | 2.2 S Langley, KY | State Route 777 was flooded and closed a litte over 2 miles south of Langley. |
| Feb 15, 5:33 PM EST | FLOOD | Beaver, KY | State Route 979 was flooded and closed between mile points 7.3 and 7.4 a little less than a mile and a half north of Beaver. |
| Feb 15, 5:33 PM EST | FLOOD | Elkhorn City, KY | State Route 460 had water across it at several locations throughout the county. |
| Feb 15, 5:33 PM EST | FLOOD | Hummel, KY | State Road 1912 was flooded, but not closed, at and near its intersection with Wolf Creek Road approximately 1.3 miles east southeast of Hummel, or between mile points 1.3 and 1.5. |
| Feb 15, 5:33 PM EST | FLOOD | Royalton, KY | State Route 1635 between mile points 3 and 5 was flooded and closed just to the west of Royalton and Swampton. |
| Feb 15, 5:33 PM EST | FLOOD | Skaggs, KY | State Route 867 was flooded between mile points 4 and 5 approximately 0.7 miles west of Skaggs. |
| Feb 15, 6:13 PM EST | FLASH FLOOD | Portsmouth, KY | Water moving swiftly across KY Highway 1098 at Smith Branch. Report with photo via social media. Time estimated. |
| Feb 15, 6:40 PM EST | FLOOD | 2 S Wayland, KY | A resident of Dema reported that they had at least a foot and a half of water in their basement and that the flood water was within 6 feet of the front of their house. She also let us know that the gas plant next to her home was flooded. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this flash flood warning; the first came 40 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 382 m²/s²
- 0-3 km storm-relative helicity
- 598 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
826
WGUS53 KJKL 151842
FFWJKL
KYC025-065-071-109-115-119-129-133-153-159-189-193-195-203-237-
160045-
/O.NEW.KJKL.FF.W.0009.250215T1842Z-250216T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jackson KY
142 PM EST Sat Feb 15 2025
The National Weather Service in Jackson has issued a
* Flash Flood Warning for...
Southeastern Estill County in east central Kentucky...
Southeastern Johnson County in northeastern Kentucky...
Southern Martin County in northeastern Kentucky...
Rockcastle County in south central Kentucky...
Breathitt County in southeastern Kentucky...
Floyd County in southeastern Kentucky...
Jackson County in southeastern Kentucky...
Northern Knott County in southeastern Kentucky...
Southern Lee County in southeastern Kentucky...
Northeastern Letcher County in southeastern Kentucky...
Central Magoffin County in southeastern Kentucky...
Owsley County in southeastern Kentucky...
Northwestern Perry County in southeastern Kentucky...
Pike County in southeastern Kentucky...
Southeastern Wolfe County in southeastern Kentucky...
* Until 745 PM EST Saturday.
* At 142 PM EST, Doppler radar indicated heavy rain across the
warned area. Between 1.5 and 2.5 inches of rain have fallen. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Pikeville, Prestonsburg, Mount Vernon, Jackson, Salyersville,
Beattyville, McKee, Booneville, Boone, Mason, Simpson, Estill,
Coal Run Village, Elkhorn City, Wheelwright, Martin, Pippa Passes,
Forest Hills, Wayland and Allen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3749 8445 3747 8437 3754 8435 3758 8355
3769 8351 3777 8272 3769 8257 3777 8233
3755 8213 3754 8197 3729 8232 3719 8258
3728 8267 3743 8322 3735 8340 3727 8397
3733 8416 3734 8412 3734 8450
FLASH FLOOD...RADAR INDICATED
$$
VORST2 follow-up statements
538
WGUS73 KJKL 152143
FFSJKL
Flash Flood Statement
National Weather Service Jackson KY
443 PM EST Sat Feb 15 2025
KYC025-065-071-109-115-119-129-133-153-159-189-193-195-203-237-
160045-
/O.CON.KJKL.FF.W.0009.000000T0000Z-250216T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Breathitt KY-Estill KY-Floyd KY-Jackson KY-Johnson KY-Knott KY-
Lee KY-Letcher KY-Magoffin KY-Martin KY-Owsley KY-Perry KY-Pike
KY-Rockcastle KY-Wolfe KY-
443 PM EST Sat Feb 15 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM EST THIS
EVENING FOR SOUTHEASTERN ESTILL, SOUTHEASTERN JOHNSON, SOUTHERN
MARTIN, ROCKCASTLE, BREATHITT, FLOYD, JACKSON, NORTHERN KNOTT,
SOUTHERN LEE, NORTHEASTERN LETCHER, CENTRAL MAGOFFIN, OWSLEY,
NORTHWESTERN PERRY, PIKE AND SOUTHEASTERN WOLFE COUNTIES...
At 443 PM EST, local law enforcement reported heavy rain across the
warned area. Between 1.5 and 3 inches of rain have fallen. Flash
flooding is ongoing or expected to begin shortly.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Law enforcement reported.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Pikeville, Prestonsburg, Mount Vernon, Jackson, Salyersville,
Beattyville, McKee, Booneville, Boone, Mason, Simpson, Estill,
Coal Run Village, Elkhorn City, Wheelwright, Martin, Pippa Passes,
Forest Hills, Wayland and Allen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3749 8445 3747 8437 3754 8435 3758 8355
3769 8351 3777 8272 3769 8257 3777 8233
3755 8213 3754 8197 3729 8232 3719 8258
3728 8267 3743 8322 3735 8340 3727 8397
3733 8416 3734 8412 3734 8450
FLASH FLOOD...OBSERVED
$$
VORST125
WGUS73 KJKL 160038
FFSJKL
Flash Flood Statement
National Weather Service Jackson KY
738 PM EST Sat Feb 15 2025
KYC025-065-071-109-115-119-129-133-153-159-189-193-195-203-237-
160048-
/O.EXP.KJKL.FF.W.0009.000000T0000Z-250216T0045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Breathitt KY-Estill KY-Floyd KY-Jackson KY-Johnson KY-Knott KY-
Lee KY-Letcher KY-Magoffin KY-Martin KY-Owsley KY-Perry KY-Pike
KY-Rockcastle KY-Wolfe KY-
738 PM EST Sat Feb 15 2025
...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM EST THIS EVENING FOR
SOUTHEASTERN ESTILL, SOUTHEASTERN JOHNSON, SOUTHERN MARTIN,
ROCKCASTLE, BREATHITT, FLOYD, JACKSON, NORTHERN KNOTT, SOUTHERN LEE,
NORTHEASTERN LETCHER, CENTRAL MAGOFFIN, OWSLEY, NORTHWESTERN PERRY,
PIKE AND SOUTHEASTERN WOLFE COUNTIES...
The heavy rain has ended; however, a Flood Warning is still in
effect until 11:00 PM EST. Flooding could still pose a threat. Please
continue to heed remaining road closures.
A Flood Watch also remains in effect until 1000 PM EST Sunday.
&&
LAT...LON 3749 8445 3747 8437 3754 8435 3758 8355
3769 8351 3777 8272 3769 8257 3777 8233
3755 8213 3754 8197 3729 8232 3719 8258
3728 8267 3743 8322 3735 8340 3727 8397
3733 8416 3734 8412 3734 8450
$$
VORSTWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Feb 15, 12:34 PM EST, 1 hour 8 minutes earlier. Its key messages:
- Heavy rainfall, along with a round or two of thunderstorms, today and tonight could lead to significant flash flooding and river flooding.
- Snow showers and linger moisture freezing to roadway could lead to slippery travel at some locations Sunday evening and night.
- A moderate to heavy accumulating snowfall is possible for the middle of the upcoming work week.
Area forecast discussion, Feb 15, 12:34 PM EST, 1 hour 8 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 1234 PM EST Sat Feb 15 2025 .KEY MESSAGES... - Heavy rainfall, along with a round or two of thunderstorms, today and tonight could lead to significant flash flooding and river flooding. - Snow showers and linger moisture freezing to roadway could lead to slippery travel at some locations Sunday evening and night. - A moderate to heavy accumulating snowfall is possible for the middle of the upcoming work week. && .UPDATE... Issued at 818 AM EST SAT FEB 15 2025 Moderate, to at times, heavy rainfall continues to stream eastward across southern Kentucky/northern Tennessee with lighter rain further north. Embedded lightning has been observed at times near the Tennessee border. Temperatures have wet-bulbed down in the 30s to near 40 east of I-75 and generally in the low to mid 40s further west. Southeastward trends in the axis of heaviest precipitation in the hourly HRRR have been concerning -- as the warm front apparently struggles to lift northward through the CWA. We will continue to assess the situation as the 12z model suite comes in over the next several hours. && .SHORT TERM...(Today through Sunday) Issued at 445 AM EST SAT FEB 15 2025 ***HIGH IMPACT FLASH FLOODING/RIVER FLOODING REMAINS POSSIBLE THIS WEEKEND*** At 945z, most of eastern Kentucky was still dry with temperatures ranging from the mid 30s in the north to around 50 near Lake Cumberland. Dew points range in the 10s and 20s. Satellite and observations show clouds continuing to thicken as regional radar mosaic shows a large area of rain with embedded thunderstorms congealing and moving east along the KY/TN border. A few leading showers are just entering the Lake Cumberland area south of an east-west oriented surface trough nearly bisecting Kentucky from east west from Owensboro to Pikeville. Additional less intense shower activity is moving east across the Lower Ohio Valley on the northern side of the surface trough and impacting locations north of I-64. The surface trough extends westward through the Ozarks to a developing, elongated ~1005 mb surface leeside low extending from central Kansas to northeastern New Mexico. At the upper levels, the low pressure's parent trough is deepening as it passes over the Four Corners Region. Ahead of the surface low, an impressive surge of moisture is streaming northward from the Gulf of America and into the Lower and Mid-Mississippi Valley on a 50 to 60 knot 850 mb jet. Today... Convection will expand rapidly eastward across the JKL CWA through 12z as isentropic ascent increases over the Coalfields in response to intensifying upper level divergence in the right entrance region of a broad 300mb jet over the eastern Great Lakes/Mid Atlantic. The most widespread and heaviest convection, with possible embedded thunder, is expected to initially be positioned over southern Kentucky and Tennessee after onset this morning, with lighter activity further north. As the surface low shifts from the Red River Valley of the South to the Ozarks late in the day, model guidance broadly shows the west-east oriented band of heavier rainfall gradually lifting north across the CWA ahead of the system's surface warm front. Most of the guidance would suggest that the warm front lifts north of the Mountain Parkway and most likely north of the I-64 corridor as well, leaving eastern Kentucky in open warm sector with a relative lull in the rainfall. If this currently favored ideal scenario materializes as modeled, this would give small streams and creeks a few to several hours to recede until the surface low rides up the Ohio River late tonight and drags a powerful cold front through eastern Kentucky. Less ideal scenarios (an also less likely) would suggest a warm front that is slower to lift through eastern Kentucky, lingering the first period of heavy rain and reducing the length of any lull this evening. Widespread rainfall amounts of 1.25 to 2.50 inches can be expected in this initially round of rainfall with locally higher amounts possible. Temperatures will gradually warm through the day reaching the lower 50s along the I-64 corridor to around 60 near Lake Cumberland. Tonight... The RAP13 favors southwesterly 850mb winds strengthening to around 70 kts in the warm sector this evening. While surface wind gusts to 40 mph or stronger are possible atop the higher mountains near the Virginia and Tennessee border, relatively stable conditions in the boundary layer should be inhibitive of gusts stronger than about 25 mph at most lower-elevation locations, as per BUFKIT mixed-layer momentum transfer values. While the low-level jet shouldn't cause widespread strong surface winds, it will aid in a low-end severe weather threat across areas near and west of I-75 as a squall line attending a pre-frontal surface trough crosses the area after 6z. The primary severe concern will be damaging wind gusts, though there is also a very small spinup tornado threat, mainly over Wayne County. While this line of storms will be moving quickly, it will be capable of dropping a quick 0.75 to 1.50 inch of rainfall (as per 15/00z HREF LPMM) on top of saturated conditions from the earlier rainfall, thus exacerbating any ongoing areal flooding from earlier in the day, causing a renewed flash flood threat, and enhancing the potential for elevated stages along the mainstem rivers. The overall axis of heaviest rain has shifted a few 10s of miles back to the southeast on this forecast cycle, warranting mention of a widespread 2 to 4 inches of rainfall across the forecast area by Sunday morning. In a reasonable worst-case scenario, the HREF ensemble max rainfall amounts range from around 5 inches adjacent to the LMK/JKL border to 2.5 inches over Pike County. Some of the heaviest rainfall is currently projected to fall over the basins of the Red, Rockcastle, and Licking Rivers and Triplett, Slate Creek, Buck, and Rock Lick Creeks. Temperatures are expected to peak in the upper 50s to lower 60s at most locations overnight just ahead of the squall line. Sunday... Mainstem rivers and creeks will be on the rise across all of eastern Kentucky on Sunday with flood stages likely to be breached at many locations. Meanwhile, temperatures will be plunging through the 40s and into the 30s after early morning highs in the 50s. After the steadier rains end early, a resurgence in upslope/convective snow showers is expected by later in the afternoon and evening. Accumulations should be minimal, generally a few tenths of an inch or less at most locations and confined to grassy and elevated surfaces during the daylight hours. However, up to an inch of accumulation is possible through 7 PM over the highest mountaintops(e.g. Big Black Mountain). .LONG TERM...(Sunday night through Friday) Issued at 345 AM EST SAT FEB 15 2025 As the system that is currently expected to drop widespread 2-4 inches of rain across Kentucky moves north and east by Sunday night, temperatures continue to fall into the lower 20s. Flurries and snow showers on the back end of the system fall through the overnight hours. Snowfall of up to half an inch is possible, approaching 1 inch across the highest mountains. Monday will be dry and cool with highs in the low 30s across the north and upper 30s across the south. Clouds will be decreasing as the morning and day progresses. Winds will be fairly light out of the west. Monday night, lows return to the low 20s for most, with upper teens across the north. Tuesday, an upper level low will descend out of the Rocky Mountain region into the Central Plains. While the day will remain dry, expect increasing clouds, especially after sunset, with a chance of snow showers increasing Tuesday night, Wednesday, ending mid-day Thursday. Measurable snow will be possible with this system, however the upper level low that causes this has yet to make it on shore, in the west, for better data sampling. Tuesday through Thursday temperatures fall as colder air works into the region. Highs Tuesday are forecast to range in the low 30s across the north to mid 40s across the south. By Thursday, highs could be in the mid 20s, with lows Thursday night in the single digits. The cold temperatures Thursday night are directly tied to the models anticipating fresh measurable snow on the ground at night. Friday and Saturday drier weather returns to eastern Kentucky with highs returning closer to normal Saturday. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) ISSUED AT 1232 PM EST SAT FEB 15 2025 Moderate to heavy rainfall is continuing to impact eastern Kentucky, leading to less than ideal conditions. The rain and mainly MVFR/IFR conditions (locally worse) will linger through the afternoon before tapering/improving from south to north toward 00z as a warm frontal boundary gradually lifts north toward the I-64 corridor. Some isolated thunder is also possible within the heavier activity though confidence in location and probability remains too low for a PROB30 inclusion. Another band of showers and possible thunderstorms is expected to sweep from west-to-east overnight with a return for low ceilings and visibilities at locations which experienced temporary improvement during the evening. Southeast to south winds at 5 to 10 kts are expected today with stronger wind gusts to 20 to 25 kts possible in the warm sector south of KJKL through tonight. Just off the sfc as a LLJ transports moisture in at the lower levels, winds will increase from the south to south southwest at upwards of 40kt to 50kt leading to a threat of LLWS at least at times for the entire area through around 12Z Sunday. Precipitation will finally begin to taper off by the end of the TAF period, bringing an improvement to conditions after 18Z. && .JKL WATCHES/WARNINGS/ADVISORIES...Flood Watch through Sunday evening for KYZ044-050>052-058>060- 068-069-079-080-083>088-104-106>120. && UPDATE...GEERTSON SHORT TERM...GEERTSON LONG TERM...GINNICK AVIATION...GEERTSON/JP/JMW
Hazardous weather outlook, Feb 15, 4:35 AM EST, 9 hours 7 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Jackson KY 435 AM EST Sat Feb 15 2025 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-160915- Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle- Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan- Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott- Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike- 435 AM EST Sat Feb 15 2025 ...FLOOD WATCH REMAINS IN EFFECT FROM 4 AM EST SATURDAY THROUGH SUNDAY EVENING... This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Today and tonight. Periods of heavy rainfall, including thunderstorms, are expected to soak eastern Kentucky today and tonight. Widespread rainfall totals of 2 to 4 inches are expected. However, in locations where heavier showers and thunderstorms are more persistent, rainfall totals could approach or exceed 5 inches and cause scattered to numerous instances of flash flooding. .DAYS TWO THROUGH SEVEN...Sunday through Friday. As runoff from heavy rainfall enters the larger creeks and rivers, significant rises are likely to lead to flooding. Wind gusts of 30 to 40 mph are expected on Sunday while temperatures back to near or below freezing. Snow showers and freezing of lingering moisture on roadways may lead slick spots and black ice at some locations Sunday evening and night. A moderate to heavy accumulating snow is possible next Tuesday night through Thursday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report incidents of flooding this weekend. GEERTSON/GINNICK
In the hours before
Local storm report, Feb 15, 12:52 PM EST, 50 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
1252 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM Flood 2 SW Monticello 36.82N 84.87W
02/15/2025 Wayne KY Law Enforcement
Road partially closed due to sinkhole on KY
Highway 90 West at South Creek Rd. Sinkhole
is approximately 8 feet deep.
&&
CCLocal storm report, Feb 15, 1:08 PM EST, 34 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
108 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 PM Landslide 1 WSW Rhea 36.90N 83.27W
02/15/2025 Harlan KY Dept of Highways
KY Transportation Cabinet District 11 social
media page reports landslide/mudslide across
KY Highway 522 at MM 1.8. Road is estimated
to be closed about 5 hours.
&&
CCLocal storm report, Feb 15, 1:16 PM EST, 26 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
116 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM Flash Flood Evarts 36.86N 83.20W
02/15/2025 Harlan KY Trained Spotter
Trained spotter reported that KY-4028 and
KY-38 is underwater in Evarts, KY.
&&
AVLocal storm report, Feb 15, 1:25 PM EST, 17 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
125 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM Flood 2 ESE Bonanza 37.69N 82.83W
02/15/2025 Floyd KY Trained Spotter
Trained spotter reported high water over
Abbott Creek Rd at the intersection of
Workman Branch Rd.
&&
AVLocal storm report, Feb 15, 1:26 PM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
126 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM Flood Gays Creek 37.34N 83.41W
02/15/2025 Perry KY Public
Eagles Landing Campground in Gays Creek was
flooded.
&&
ARLocal storm report, Feb 15, 1:42 PM EST, 0 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
142 PM EST Sat Feb 15 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1243 PM Flash Flood 1 SW Stony Fork 36.83N 83.54W
02/15/2025 Bell KY Broadcast Media
Radio station in Bell County reported that
crews were on their way to conduct a swift
water rescue for a a stranded motorist that
tried to cross a water-covered roadway on
Highway 221 (mile marker 9) in Stoney Fork.
&&
JMWThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 9:31 AM EST | Areal Flood Warning | JKL | Bell, Clay, Harlan, Knox, Laurel, Leslie and 5 more | 48 hr |
| Feb 15, 9:48 AM EST | Flash Flood Warning | JKL | Bell, Clay, Knox, Laurel, McCreary, Pulaski and 2 more | 8 hr |
| Feb 15, 11:08 AM EST | Areal Flood Warning | JKL | Breathitt, Clay, Estill, Floyd, Harlan, Jackson and 13 more | 47 hr |
| Feb 15, 11:25 AM EST | River Flood Warning | JKL | Perry | 31 hr |
| Feb 15, 11:26 AM EST | River Flood Warning | JKL | Breathitt | 63 hr |
| Feb 15, 11:27 AM EST | River Flood Warning | JKL | Owsley | 63 hr |
| Feb 15, 11:29 AM EST | River Flood Warning | JKL | Bell | 47 hr |
| Feb 15, 11:30 AM EST | River Flood Warning | JKL | Clay | 35 hr |
| Feb 15, 11:32 AM EST | River Flood Advisory | JKL | Harlan | 7 min |
| Feb 15, 11:37 AM EST | River Flood Warning | JKL | Harlan | 28 hr |
| Feb 15, 11:54 AM EST | Flash Flood Warning | JKL | Bell, Breathitt, Clay, Harlan, Jackson, Knott and 9 more | 8 hr |
| Feb 15, 11:56 AM EST | River Flood Advisory | JKL | Pike | 4 hr |
| Feb 15, 11:59 AM EST | River Flood Warning | JKL | Johnson | 3 days |
| Feb 15, 12:45 PM EST | River Flood Warning | JKL | Letcher | 14 hr |
| Feb 15, 1:44 PM EST | Areal Flood Warning | JKL | Bath, Elliott, Estill, Johnson, Magoffin, Martin and 6 more | 25 hr |
| Feb 15, 2:23 PM EST | River Flood Warning | JKL | Harlan | 5 hr |
| Feb 15, 4:23 PM EST | River Flood Advisory | JKL | Pike | 2 hr |
| Feb 15, 4:25 PM EST | River Flood Warning | JKL | Pike | 32 hr |
| Feb 15, 5:24 PM EST | River Flood Warning | JKL | Estill, Powell | 63 hr |
| Feb 15, 6:28 PM EST | River Flood Warning | JKL | Pike | 6 hr |
Nearby
Flash Flood Warnings in Kentucky, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.